Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Denver/Boulder, CO

July 7, 2011Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2011, 2:54 PM MDT for Elbert County, Colorado. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2011, 2:54 PM MDT (20:54 UTC)
Expired
Jul 7, 2011, 3:45 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Elbert County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:13 PM MDTHAIL 1.75Kiowa, CO
Jul 7, 3:30 PM MDTHAIL 13 E Kiowa, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WUUS55 KBOU 072054
SVRBOU
COC039-072145-
/O.NEW.KBOU.SV.W.0115.110707T2054Z-110707T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
254 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 345 PM MDT

* AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED 3 MILES NORTHWEST OF ELBERT...OR 29 MILES
  NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIOWA AND
  ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 3935 10464 3942 10413 3912 10411 3912 10437
      3913 10464
TIME...MOT...LOC 2054Z 233DEG 22KT 3926 10455
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
830 
WWUS55 KBOU 072100
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT THU JUL 7 2011

COC039-072145-
/O.CON.KBOU.SV.W.0115.000000T0000Z-110707T2145Z/
ELBERT CO-
300 PM MDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL ELBERT COUNTY...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS LOCATED 4 MILES NORTH OF ELBERT...OR
32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIOWA AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 3935 10464 3942 10413 3912 10411 3912 10437
      3913 10464
TIME...MOT...LOC 2100Z 233DEG 22KT 3928 10451
WIND...HAIL <50MPH 1.75IN

$$
351 
WWUS55 KBOU 072142
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
342 PM MDT THU JUL 7 2011

COC039-072151-
/O.EXP.KBOU.SV.W.0115.000000T0000Z-110707T2145Z/
ELBERT CO-
342 PM MDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY WILL
EXPIRE AT 345 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED THEREFORE 
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

IF A THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER IMMEDIATELY.

LAT...LON 3935 10464 3942 10413 3912 10411 3912 10437
      3913 10464
TIME...MOT...LOC 2141Z 242DEG 15KT 3938 10430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:07 AM MDT, 10 hours 47 minutes earlier.

Area forecast discussion, Jul 7, 4:07 AM MDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
407 AM MDT THU JUL 7 2011

.SHORT TERM...THE WEATHER PATTERN HAS CHANGED VERY LITTLE OVER THE
LAST 24 HOURS.  UPPER LEVEL HIGH PRESSURE RIDGE IS STILL CENTERED
OVER NORTHERN NEW MEXICO...WITH WESTERLY FLOW ALOFT ACROSS THE
FORECAST AREA.  MEANWHILE...PLENTY OF LOW LEVEL MOISTURE WAS FOUND
ACROSS THE PLAINS WITH DEWPOINTS IN THE UPPER 50S...AND GPS
INTEGRATED PRECIPITABLE WATER VALUES NEARLY UNCHANGED FROM 24 HOURS
AGO WITH VALUES AROUND 1.10 INCH IN THE FRONT RANGE URBAN CORRIDOR.
Q-G ANALYSIS SHOWS WEAK SUBSIDENCE MOVING ACROSS THE PLAINS EARLY
THIS MORNING WHICH SHOULD LIMIT THREAT OF MORNING SHOWERS.

THE AIRMASS DESTABILIZES AGAIN BY AFTERNOON BUT NOT QUITE TO THE
EXTENT OF YESTERDAY.  CAPES ARE EXPECTED TO RANGE FROM 600-1200 J/KG
OVER MOST OF THE FORECAST AREA AND WITH LIMITED SHEAR AND FREEZING
LEVELS NEAR 16 THOUSAND FEET...SEVERE WEATHER THREAT WILL BE
LIMITED.  WE DO HAVE TO WATCH POTENTIAL FOR HEAVY RAIN AGAIN SINCE
STORMS WILL BE MOVING SLIGHTLY SLOWER THAN YESTERDAY AS MID LEVEL
FLOW RELAXES BY ABOUT 5 KNOTS.  HOWEVER...OTHER PARAMETERS ARE NOT
QUITE AS FAVORABLE.  WARM CLOUD DEPTH IS EXPECTED TO AVERAGE AROUND
5500-6000 FEET AND PRECIPITABLE WATER VALUES MAY BE ABOUT A TENTH OF
AN INCH LOWER.  THERE IS STILL POTENTIAL FOR HEAVY RAIN AND
LOCALIZED FLASH FLOODING IN THE FRONT RANGE BURN AREAS BUT NOT QUITE
AS GREAT AS YESTERDAY.  AS A RESULT...WE WILL HOLD OFF ON ANY FLASH
FLOOD WATCHES FOR NOW BUT STILL MENTION HEAVY RAINFALL AND THREATS
IN THE HAZARDOUS WEATHER OUTLOOK.

HIGHEST SHOWER/STORM COVERAGE EXPECTED TO OCCUR IN/NEAR THE FRONT
RANGE FOOTHILLS AND PALMER DIVIDE WHERE BEST LOW LEVEL CONVERGENCE
OCCURS.  INCREASED POPS TO LIKELY THERE.  LOWER CHANCES FOR STORMS
OVER THE NORTHEAST CORNER WHERE AIRMASS IS SLIGHTLY MORE STABLE
TODAY.

.LONG TERM...ON FRIDAY NERN COLORADO IS STILL UNDER THE NORTHERN
EDGE OF THE 500 MB RIDGE...ITS TOP NOW FLATTEN BY A PASSING WEAK
PERTURBATION TETHERED TO A BROAD MID-LEVEL TROUGH STRETCHING FM THE
PACIFIC NORTHWEST TO THE NRN GREAT PLAINS. OVERALL MODELS SHOW THIS
WEAK DISTURBANCE EMBEDDED IN WEST-SOUTHWESTERLY FLOW ALOFT PASSING
OVER NERN COLORADO LATE ON FRIDAY DURING MAX HEATING. QG VERTICAL
VELOCITY FIELDS INDICATE WEAK LARGE SCALE ASCENT OVER NERN COLORADO
GENERATED BY THIS PASSING WAVE. MODEL SOUNDINGS SHOW PRECIPITABLE
WATER VALUES STEADILY RISING THROUGH THE DAY...PEAKING AROUND 1.25
INCHES AT 00Z/SAT. MODEL SOUNDINGS ALSO BECOME MOIST ADIABATIC ABOVE
600 MBS. SHEAR APPEARS WEAK AND THE BOUNDARY LAYER RELATIVELY DRY
DUE TO A LIGHT W-SWLY/DOWNSLOPE FLOW OFF THE FRONT RANGE. SCATTERED
CONVECTION MOVING OFF THE FRONT RANGE BY MID-AFTERNOON WILL PROBABLY
PRODUCE MORE WIND I.E MICROBURSTS...AND NOT ALL THAT MUCH
RAINFALL...EXCEPT PERHAPS EAST OF A FORT MORGAN-TO-LIMON LINE WHERE
LOW-LEVEL MOISTURE SHOULD BE MORE ABUNDANT. COULD SEE A FEW SEVERE
STORMS OUT THAT WAY. THE WAVE MOVES OUT DURING THE EVENING WITH THE
MEAN LAYER FLOW BECOMING PREDOMINANTLY WESTERLY BY MORNING RESULTING
IN DRIER CONDITIONS ESPLY EAST OF THE MTNS ON SATURDAY. SATURDAY
ALSO APPEARS WARMER WITH HIGH TEMPS RETURNING TO THE 90S ON THE
PLAINS. COULD STILL SEE A FEW HEAT GENERATED LATE DAY STORMS BOTH IN
THE HIGH COUNTRY AND ON THE PLAINS...BUT NOTHING OF REAL
CONSEQUENCE.

FOR SUNDAY AND BEYOND...SHOULD SEE A MORE FAVORABLE PATTERN SETTING
UP FOR GREATER T-STORM COVERAGE AND STORMS CAPABLE OF HEAVIER
RAINFALL BEGINNING LATE SUNDAY AND LASTING THROUGH LATE WEDNESDAY.
THE UPPER RIDGE SHIFTS SOUTHEASTWARD WHICH ALLOWS SUBTROPICAL AND
EVEN TROPICAL MOISTURE TO STREAM NORTHWARD UP OVER COLORADO...A
PATTERN MORE RESEMBLING A CLASSIC MONSOON PATTERN. PW VALUES RISE AS
WINDS SFC AND ALOFT BECOME S-SWLY IN DIRECTION. MTN AREAS INCLUDING
SOUTH PARK WILL FEEL THE INITIAL BRUNT OF THIS MOIST AND UNSTABLE
FLOW BUT AS THE WEEK GOES ON THIS PLUME OF MONSOONAL MOISTURE SHIFTS
TO THE PLAINS POTENTIALLY RESULTING IN LATE DAY STORMS CAPABLE OF
HEAVY RAINFALL. SHOULD THIS OCCUR...THE FLASH FLOOD THREAT SHOULD
INCREASE...ESPECIALLY IN THE BURN SCAR AREAS. LOOKING FOR
TEMPERATURES...ESPLY NIGHTTIME TEMPERATURES...NEXT WEEK TO REMAIN AT
OR SLIGHT ABOVE AVERAGE FOR THE DATE EVEN WITH THE INCREASE IN
SHOWERS AND CLOUD COVER.

&&

.AVIATION...IFR/MVFR CEILINGS HAVE DEVELOPED PER 11-3.9 MICRON
IMAGERY...BUT SOME BREAKS NOTED TOO.  MEANWHILE...LOW LEVEL WIND
FIELD IS QUITE LIGHT AND VARIABLE.  THIS SUGGESTS TO KEEP OCCASIONAL
CONDITIONS OF CEILINGS AROUND 1000 FT AGL AND A LIGHT FOG IN THE
FORECAST TIL 15Z...ALTHOUGH STILL SOME RISK FOR PATCHY DENSE FOG
WITH VSBYS DROPPING TO 1/4-1/2SM ESPECIALLY WHERE STRATUS DECK
TEMPORARILY BREAKS.  LOW LEVEL CLOUDS/FOG SHOULD QUICKLY BURN OFF
AROUND 15Z-16Z WITH ANOTHER ROUND OF THUNDERSTORMS AFTER 20Z TIL
02Z-03Z. STILL PLENTY OF MOISTURE AVAILABLE SO STRONGER STORMS MAY
TEMPORARILY REDUCE VSBYS TO AROUND 1-2 MILES WITH CEILINGS DROPPING
TO LESS THAN 3000 FT.  MAIN FOG THREAT LATER THURSDAY NIGHT/EARLY
FRIDAY MORNING SHOULD REMAIN NORTH OF THE FRONT RANGE AIRPORTS WITH
LIGHT SOUTHERLY WINDS DEVELOPING UNDER WEAK LEE TROFING.

&&

.HYDROLOGY...STRONGER THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING AROUND AN INCH OF RAIN IN 30 MINUTES.
THERE IS A LITTLE LOWER BUT STILL A SLIGHT RISK OF FLASH FLOODING IN
THE RECENT BURN AREAS.  WE WILL CONTINUE TO MONITOR THE SITUATION
WITH POTENTIAL FOR A FLASH FLOOD WATCH IF THE ATMOSPHERE DOES NOT
DRY SLIGHTLY AS EXPECTED.

MORE LOCALLY HEAVY RAINFALL MAY ADD TO RUNOFF ISSUES THIS AFTERNOON
THROUGH TONIGHT.  FROM OBSERVATIONS OVER THE LAST TWO DAYS...IF WE
GET 0.50 TO 0.75 INCH OF RAIN OVER THE SNOWMELT WE ARE SEEING ENOUGH
RUNOFF TO RAISE STREAM LEVELS TO ADVISORY STAGES.  THREAT OF HEAVIER
RAINFALL SHOULD DECREASE SLIGHTLY FRIDAY AND SATURDAY...ONLY TO
INCREASE AGAIN BY SUNDAY THROUGH WEDNESDAY OF NEXT WEEK AS MONSOONAL
MOISTURE PLUME DEEPENS.

FLOOD ADVISORIES...

BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL NOON TODAY.
HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN GRAND
 COUNTY UNTIL LATE FRIDAY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BARJENBRUCH/BAKER
Hazardous weather outlook, Jul 7, 11:09 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1109 AM MDT THU JUL 07 2011

COZ030>051-081200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1109 AM MDT THU JUL 07 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
ACROSS THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE.  THE MOST
WIDESPREAD STORM COVERAGE CAN BE EXPECTED IN AND NEAR THE FRONT
RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE...THOUGH STORMS WILL
STILL DRIFT EAST OUT ONTO THE EASTERN PLAINS. THE STRONGER
THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING 1 INCH OF
RAIN IN 30 MINUTES...ALONG WITH GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING...AND MOSTLY SMALL HAIL.  THESE RAIN RATES COULD
STILL PRODUCE FLOODING ISSUES IN THE RECENT BURN AREAS ALONG THE
FRONT RANGE INCLUDING THE FOURMILE...CRYSTAL...RESERVOIR ROAD...AND
INDIAN GULCH BURN SCARS...IF A STORM SHOULD FORM OVER THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHERN COLORADO WILL REMAIN ON THE NORTHERN EDGE OF A STRONG HIGH
PRESSURE RIDGE FRIDAY AND SATURDAY...WHICH WILL RESULT IN A GRADUAL
WARM UP WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS BY SATURDAY. THE
HIGH PRESSURE RIDGE WILL THEN SHIFT SOUTHEAST AWAY FROM COLORADO
OPENING THE DOOR TO A STEADY FLOW OF MONSOONAL MOISTURE NEXT WEEK.
THIS SHOULD RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS
BEGINNING SUNDAY. SLOW MOVING STORMS EARLY NEXT WEEK WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN AREAS OF
FLASH FLOODING. TEMPERATURES ARE EXPECTED TO REMAIN AT OR SLIGHTLY
ABOVE AVERAGE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.  HOWEVER...
ANY REPORTS OF HEAVY RAINFALL GREATER THAN A HALF INCH IN THE FRONT
RANGE BURN AREAS OR GREATER THAN AN INCH IN OTHER LOCATIONS WOULD BE
APPRECIATED.

KRIEDERMAN/GIMMESTAD

In the hours before

Special weather statement, Jul 7, 1:00 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
100 PM MDT THU JUL 7 2011

COZ033-035-038-071930-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
100 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTH CENTRAL LARIMER COUNTY

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF THUNDERSTORMS APPROACHING THE CRYSTAL AND RESERVOIR ROAD
BURN AREAS WEST OF FORT COLLINS AND LOVELAND.  THESE STORMS WERE
MOVING EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO GLEN HAVEN
...DRAKE AS WELL AS THE CRYSTAL AND RESERVOIR ROAD BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...UP TO A QUARTER INCH
IN 30 MINUTES.  THE HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS...
MAINLY IN THE CRYSTAL AND RESERVOIR ROAD BURN AREAS. THE HEAVY RAIN
COULD FLOOD LOW-LYING AREAS SUCH AS DITCHES AND CULVERTS. DO NOT
DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4059 10520 4034 10521 4036 10544 4059 10544
TIME...MOT...LOC 1855Z 281DEG 11KT 4041 10531
Special weather statement, Jul 7, 2:12 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT THU JUL 7 2011

COZ041-072100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
212 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY
  SOUTHEASTERN DOUGLAS COUNTY

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND MARBLE SIZE
HAIL.  THIS STORM WAS LOCATED 2 MILES NORTHEAST OF GREENLAND...OR 22
MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO GREENLAND
AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...UP TO ONE INCH IN 30
MINUTES...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3913 10483 3926 10489 3930 10453 3913 10441
      3912 10470
TIME...MOT...LOC 2011Z 251DEG 8KT 3918 10481

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:06 PM MDTAreal Flood AdvisoryBOUAdams, Morgan, Weld84 min
Jul 6, 10:07 PM MDTAreal Flood AdvisoryBOUGrand7 days
Jul 7, 1:00 PM MDTSpecial Weather StatementBOULarimer30 min
Jul 7, 2:12 PM MDTSpecial Weather StatementBOUDouglas48 min
Jul 7, 3:14 PM MDTSpecial Weather StatementBOUDouglas31 min
Jul 7, 4:03 PM MDTSpecial Weather StatementBOULarimer27 min
Jul 7, 4:08 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Jefferson46 min
Jul 7, 4:46 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Jefferson and 1 more3 hr
Jul 7, 4:58 PM MDTAreal Flood AdvisoryBOULarimer92 min
Jul 7, 5:08 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver52 min
Jul 7, 5:14 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver5 hr
Jul 7, 5:36 PM MDTAreal Flood AdvisoryBOULarimer, Weld84 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.